MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD INTEGRA SYRINGE WITH DETACHABLE NEEDLE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD INTEGRA SYRINGE WITH DETACHABLE NEEDLE; PISTON SYRINGE
Model Number 305272
Medical Device Problem Codes Material Separation (1562); Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the detachable needle in the bd integra¿ syringe was loose and failed to completely retract.The following information was provided by the initial reporter: "we've received a few reports of faulty needle retraction with the bd integra syringe (3 ml 22g x 1 ½).Affected lot# 1029959, exp 2026-01-31.Per reports, we've heard of the needles falling out, of needles not fully retracting, and others where it seems to be functioning as intended.".
 
Event or Problem Description
It was reported that 25 detachable needle in the bd integra¿ syringe were loose and failed to completely retract.The following information was provided by the initial reporter: "we've received a few reports of faulty needle retraction with the bd integra syringe (3 ml 22g x 1 ½).Affected lot# 1029959, exp 2026-01-31.Per reports, we've heard of the needles falling out, of needles not fully retracting, and others where it seems to be functioning as intended.".
 
Additional Manufacturer Narrative
The following field was updated due to additional information: b.5.Describe event or problem: it was reported that 25 detachable needle in the bd integra¿ syringe were loose and failed to completely retract.The following information was provided by the initial reporter: "we've received a few reports of faulty needle retraction with the bd integra syringe (3 ml 22g x 1 ½).Affected lot# 1029959, exp 2026-01-31.Per reports, we've heard of the needles falling out, of needles not fully retracting, and others where it seems to be functioning as intended.".H.6.Investigation: one photo was received and evaluated.The photo showed the graphic side of a 3ml integra syringe package (material 305272).The variable information was not visible due to the quality of the photo.There were no visible defects present in the photo.A physical sample is needed for a more complete evaluation.Since no samples displaying the reported condition were received a potential root cause could not be defined and corrective actions are not necessary.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.

Brand Name
BD INTEGRA SYRINGE WITH DETACHABLE NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key12125489
Report Number1213809-2021-00472
Device Sequence Number11635439
Product Code MEG
UDI-Device Identifier30382903052722
UDI-Public30382903052722
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K011103
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2026
Device Model Number305272
Device Catalogue Number305272
Device Lot Number1029959
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/07/2021
Supplement Date Received by Manufacturer07/07/2021
Initial Report FDA Received Date07/06/2021
Supplement Report FDA Received Date07/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1